MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123680
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 05/08/2009
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol composix e/x (device #2).Additional emdrs were submitted to represent the bard/davol composix e/x (device #1) and the bard/davol ventralex (device #3).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol composix e/x on (b)(6) 2004 and a ventralex on (b)(6) 2006.As reported, the patient is making a claim for an adverse patient outcome against all devices.It is alleged that the patient had revision surgery on (b)(6) 2009.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol composix e/x on (b)(6) 2004 and (b)(6) 2004 and a ventralex on (b)(6) 2006.As reported, the patient is making a claim for an adverse patient outcome against all devices.It is alleged that the patient had revision surgery on (b)(6) 2009.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2004 - patient was diagnosed with incisional ventral hernia thereby underwent laparoscopic repair with implant of composix e/x mesh (device 1).Per operative notes, ¿a skin incision was made.The subcutaneous tissue was cut.The fascia was cut.Adhesions were taken down.The hernia sac was dissected out.A composix e/x mesh (device 1) was placed in the abdomen and secure it with sutures.¿ (b)(6) 2004 - patient was diagnosed with incisional ventral hernia, adhesion, thereby underwent open repair with implant of composix e/x mesh (device 2).Per operative notes, ¿a midline incision was made from the xiphoid down to just above the umbilicus.All adhesions were taken down.The hernia sac was dissected out.A composix e/x mesh (device 2) was placed in the abdomen to cover the entire defect and secure it with sutures.¿ (b)(6) 2006 ¿ patient was diagnosed with incisional hernia thereby underwent open repair with implant of ventralex mesh (device 3).Per operative notes, ¿a midline incision was made, and the defect was opened.The hernia sac was dissected out.A ventralex mesh (device 3) was placed into the defect and secure it with sutures.¿ (b)(6) 2009 ¿ patient was diagnosed with infected incisional hernia mesh, ventral hernia repair, adhesion thereby underwent open repair with explant of composix e/x mesh (device 1 and device 2) and ventralex mesh (device 3) and implant of biological mesh.Per operative notes, ¿a chronic draining sinus was just above the umbilicus.The hernia sac was dissected out.Previously placed infected composix e/x mesh (device 1 and device 2) and ventralex mesh (device 3) were entirely excised.Lysis of adhesions were performed.Secondary to the large amount of the infection was removed.A biological mesh was placed into the abdominal cavity and secure it with sutures.¿ (b)(6) 2010 ¿ patient was diagnosed with multiple recurrent complex incisional hernia thereby underwent open repair with implant of biological mesh and explant of previously placed biological mesh.(b)(6) 2011 ¿ patient was diagnosed with recurrent incisional hernia due to central mesh failure thereby underwent laparoscopic repair with implant of biological mesh and explant of biological mesh.(b)(6) 2016 - patient was diagnosed with adhesions, abdominal pain, mesh migration and underwent revision surgery.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Updated fields: a2, b2, b3, b4, b5, d4 (catalog no, lot no, udi), d.6b (date of explant), g3, g4, g6, h2, h4, h6, h10.This supplemental emdr represents the bard/davol mesh - composix e/x (device 2).Additional supplemental emdrs were submitted to represent the bard/davol mesh - composix e/x (device 1) and the bard/davol ventralex mesh(device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10009312
Report Number1213643-2020-04194
Device Sequence Number16879214
Product Code FTL
UDI-Device Identifier00801741031199
UDI-Public(01)00801741031199(10)43GND172
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2009
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0123680
Device Lot Number43GND172
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2020
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age50 YR
Patient SexMale